Thunderstorm Wind, Madison
- When
- June 21, 6:20 PM CST
- Where
- Madison County, Madisonville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.950, -95.880
Trees downed throughout the Madisonville area.
Evening storms produced numerous strong wind reports and associated damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Evening storms produced numerous strong wind reports and associated damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 21, 5:39 PM CST, 41 minutes earlier.
Area Forecast Discussion
National Weather Service Houston/Galveston TX
639 PM CDT Wed Jun 21 2023
...New AVIATION...
.SHORT TERM...
(This evening through Thursday Night)
Issued at 344 PM CDT Wed Jun 21 2023
Despite this being the "short" term portion of the forecast, there's
a lot of moving parts to this pattern through tomorrow night. As per
the ongoing showers/storms over N/C TX, disturbances embedded in the
flow aloft have been active, with this trend is expected to continue
into tonight. Near-term models remain rather bullish with the track/
passage of a strong short wave and its associated MCS from the NW to
SE across the CWA tonight. Current timing has this organized band of
showers and storms moving into our NW counties around midnight...and
then tracking to the coastline through sunrise. Did include mentions
of severe with these storms with gusty damaging winds as the primary
threat. Hail is also possible.
Otherwise, the other forecast issue of note is the ongoing hot weat-
her. Today's combination of Excessive Heat Warning and Heat Advisory
will be changing over to just a Heat Advisory for tomorrow. There is
quite a bit of uncertainty regarding how worked over our airmass may
be (should we get the storms overnight) and if any additional devel-
opment will be possible with other short-waves. Of note, some models
are indicating another round of strong storms possible late tomorrow
afternoon/night with yet another short wave. Stay tuned.
&&
.LONG TERM...
(Friday through next Tuesday)
Issued at 344 PM CDT Wed Jun 21 2023
Latest GEFS/ECMWF ensembles point at the potential for showers and
thunderstorms Friday morning into the early afternoon for areas east
and northeast of the Houston Metro. Maintained 20-30% PoP for Friday
morning as a ripple of energy aloft rotates around the main ridge.
The probabilities quickly plummet Friday afternoon as the ridge
strengthens across the area yet again...
Dangerous heat continues to be the main topic for the long-term
forecast, and that does not look likely to change. While it looks
like there will be a brief "cool off" in the short-term, with MaxT
just shy of triple digits, the ridge of high pressure will build
back into southeast TX this weekend and send daytime temperatures
rising to or above 100F. The Extreme Forecast Index (EFI) continues
to show a rebound with values around 0.9 for the weekend into next
week, indicating a stronger signal for higher end heat across the
area. Ensembles further reflect this potential with both GEFS/ECMWF
showing 80-90% chance of temperatures exceeding 100F for much of the
area.
With strong high pressure settled in, PoPs will remain less than 10%
through the middle of next week. CPC 6-10 day probabilities align
with this with a 50-60% of below normal precipitation predicted
during that time.
Little movement is expected with the ridge through the period.
Deterministic models show a tropical disturbance in the Pacific,
west of Mexico, that may nudge the ridge north and east around the
middle of next week ; however, not expecting that to provide much
relief to daytime temperatures.
&&
.AVIATION...
(00Z TAF Issuance)
Issued at 632 PM CDT Wed Jun 21 2023
We are monitoring a cluster of strong thunderstorms north of our
region this evening that is moving quickly to the southeast. The
primary concern with these thunderstorms is strong winds. There
exists much uncertainty regarding how far south these storms will
extend. Mesoscale models suggest they will weaken as they move
into the Houston metro. However, there is reason to believe that
these storms could make it as far south as the Houston metro,
hence the TSRA TEMP groups from UTS down to HOU and SGR. Only
added VCSH for coastal for LBX and GLS for this evening for now.
MVFR cigs are expected again later tonight before VFR returns by
mid morning. More storms are possible late tomorrow into tomorrow
night.
&&
.MARINE...
Issued at 344 PM CDT Wed Jun 21 2023
Generally southerly to southwesterly winds of 10 to 15 knots
accompanied by seas of 2 to 4 feet are expected through the
weekend, and will likely continue into next week. Though primarily
focused over land, some low shower and thunderstorm chances will
re-enter the forecast late this afternoon and carry on through
Friday. Any rain chances on the waters will be to the east of
Freeport. Some thunderstorms tonight have the potential to become
strong to severe. Fair weather prevails by Friday night, and will
reign into the new week.
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 78 96 76 97 / 40 30 10 20
Houston (IAH) 79 96 78 95 / 40 50 10 20
Galveston (GLS) 81 90 81 89 / 40 40 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 10 PM CDT Thursday for TXZ163-164-178-179-
200-214-235-236-300-335>337-439.
Excessive Heat Warning until 8 PM CDT this evening for TXZ176-
177-195>199-210>213-226-227-237-238-313-338-438.
Heat Advisory until 10 PM CDT Thursday for TXZ176-177-195>199-
210>213-226-227-237-238-313-338-438.
Heat Advisory until 8 PM CDT this evening for TXZ436-437.
High Rip Current Risk until 9 PM CDT this evening for TXZ436>439.
GM...None.
&&
SHORT TERM...41
LONG TERM....Adams
AVIATION...Self
MARINE...AdamsSpecial Weather Statement
National Weather Service Houston/Galveston TX
600 PM CDT Wed Jun 21 2023
TXZ176-212330-
Madison TX-
600 PM CDT Wed Jun 21 2023
...A strong thunderstorm will impact portions of central Madison
County through 630 PM CDT...
At 600 PM CDT, Doppler radar was tracking a strong thunderstorm near
Madisonville, moving south at around 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Madisonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in League City.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Texas.
&&
LAT...LON 3093 9567 3088 9582 3084 9606 3107 9602
3109 9598 3109 9577
TIME...MOT...LOC 2300Z 000DEG 27KT 3102 9591
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Houston/Galveston TX
629 PM CDT Wed Jun 21 2023
TXZ163-164-176-177-198-220000-
Madison TX-Walker TX-Grimes TX-Houston TX-Trinity TX-
629 PM CDT Wed Jun 21 2023
...Strong thunderstorms will impact portions of northwestern Trinity,
northeastern Grimes, Houston, eastern Madison and northwestern Walker
Counties through 700 PM CDT...
At 629 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Latexo to 10 miles east of Fort Boggy
State Park. Movement was southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crockett, Madisonville, Austonio, Grapeland, Lovelady, Kennard,
Latexo, Weches and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in League City.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Texas.
&&
LAT...LON 3158 9517 3152 9510 3147 9510 3144 9501
3138 9495 3134 9496 3134 9493 3077 9582
3107 9602 3109 9576 3114 9577 3116 9573
3121 9575 3127 9573 3132 9566 3145 9571
3146 9575 3147 9572 3149 9574 3154 9565
TIME...MOT...LOC 2329Z 310DEG 28KT 3141 9540 3113 9581
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPHThe Ft Hood radar (KGRK), 146 km away, was scanning. The volume nearest the first event began at 00:19 UTC.
19 thunderstorm wind. Local standard time, as filed.
Trees downed throughout the Madisonville area.
Glass windows were broken at a local business.
Wind gust was measured at K5PNV.
Trees were downed near Hopewell Road.
Trees were downed near Birdwell Road.
Trees were downed near Morgan Road.
Multiple trees were downed neat the intersection of SH 105 and FM 1486.
Trees were downed near the Clark Road and Jackson Road intersection.
Trees and fences were downed.
Multiple trees were downed, some on top of homes. A few large pine trees were downed. A carport was damaged.
Wind gust was measured at KDWH.
Small aircraft flipped over at DW Hooks Airport.
Antennas were brought down.
Large pine trees were downed.
Numerous trees were downed in the Woodcreek Subdivision with some onto homes.
Wind gust was measured at KIAH.
Wind gust was measured at KLVJ.
Several large pine trees downed onto homes and numerous fences downed.
A tree was downed onto a street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1095327, 1095328, 1095374, 1095815, 1095811, 1095800, 1095816, 1095817, 1095750, 1095755, 1095380, 1095392, 1095754, 1095748, 1095819, 1095747, 1095752, 1095791, 1095753.